Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Birth control- loss of appetite, nausea, vomitting?

 - UBBFriend: Email this page to someone!    
Author Topic: Birth control- loss of appetite, nausea, vomitting?
Typical Young and Dumb Teenager?
Activist
Member # 37530

Icon 1 posted      Profile for Typical Young and Dumb Teenager?     Send New Private Message       Edit/Delete Post 
On April 5th I started taking birth control for the first time, for both my period and in case I ever need to rely on it. It's Tr-Sprintec- the generic of Ortho Tricyclen, I believe.

I'm not sure if it's my imagination, a coincidence, because of the bc, or none of the above, but since then, it seems like my appetite has decreased and I tend to get nauseas more often, especially after eating. I know sometimes there are symptoms, and I'm not complaining. But a loss of appetite and nausea? Is that normal? (I might add, though, a week before I got on bc, I started getting nauseas out of the blue. It just increased more since I started taking it.)

Today, while eating at Taco Bell, I threw up for the first time while being on it. It was around 12 noon. Do you think that it comprimised its effectiveness as a contraceptive? Should I still expect my period to be "on time"? I take the pill every day at 7 o'clock in the morning. Also, if it isn't already comprimised and/or going to mess up my period, how many more times could I throw up and it still be effective? (Don't get the wrong idea; I'm not making myself throw up or anything. I just can't really control when or how many times I do.)

Thanks and have a great morning/day/night. [Big Grin]

--------------------
Young and Dumb.
"Life is a balance of holding on and letting go." - Keith Urban

Posts: 243 | From: USA | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
Throwing up more than a couple of hours after taking your pill shouldn't compromise its effectiveness - the hormones are generally absorbed into your system completely after two or three hours, so you're fine there.

Loss of appetite and nausea are very common side effects of hormonal birth control. If you aren't sure that the nausea is being caused by the pill, then that's something to ask your doctor about, but otherwise it's just an unpleasant side effect. You can try taking the pill with a bit of food and see if that helps, and over the counter anti-nausea medication won't interfere with the pill so you can try that as well if you like.

It is usually recommended to wait out the side effects for a couple of months, because oftentimes they will ease off, but if you're really uncomfortable then you can talk to your doctor about switching to a different pill.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
Typical Young and Dumb Teenager?
Activist
Member # 37530

Icon 1 posted      Profile for Typical Young and Dumb Teenager?     Send New Private Message       Edit/Delete Post 
Thanks.

--------------------
Young and Dumb.
"Life is a balance of holding on and letting go." - Keith Urban

Posts: 243 | From: USA | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3